Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 106, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 6, 2012, 12:33 PM CDT for Coffee County, Dale County, Alabama. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2012, 12:33 PM CDT (17:33 UTC)
- Expired
- May 6, 2012, 1:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Coffee County, AL, Dale County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 1:13 PM CDT | TSTM WND DMG | 2 Ssw Ward Bridge, AL | TREE DOWN ALONG COUNTY ROAD 59...NORTH OF COUNTY ROAD 36. |
| May 6, 1:25 PM CDT | HAIL 0.75 | 4 Ne Fort Rucker, AL | PENNY SIZE HAIL REPORTED NEAR LOGAN RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2479 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
194
WUUS52 KTAE 061733
SVRTAE
ALC031-045-061815-
/O.NEW.KTAE.SV.W.0106.120506T1733Z-120506T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1233 PM CDT SUN MAY 6 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN COFFEE COUNTY IN SOUTHEAST ALABAMA...
NORTHERN DALE COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 115 PM CDT
* AT 1232 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES
NORTH OF ELBA TO 16 MILES EAST OF ARITON...OR ALONG A LINE
EXTENDING FROM GLENWOOD TO CLOPTON...AND MOVING SOUTH AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OZARK
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
LAT...LON 3153 8620 3154 8615 3162 8614 3162 8542
3138 8542 3141 8620
TIME...MOT...LOC 1734Z 007DEG 8KT 3165 8613 3161 8544
$$
42-DVD1 follow-up statement
639
WWUS52 KTAE 061800
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
100 PM CDT SUN MAY 6 2012
ALC031-045-061815-
/O.CON.KTAE.SV.W.0106.000000T0000Z-120506T1815Z/
COFFEE AL-DALE AL-
100 PM CDT SUN MAY 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR NORTHERN DALE AND NORTHERN COFFEE COUNTIES...
AT 1255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
NEWBY TO BAREFIELD CROSSROADS...MOVING SOUTH AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SKIPPERVILLE...ROCKY HEAD...BERTHA...JACK...BLUFF
SPRING...JAVA...SNELLS CROSSROADS...BARNES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR SOUTHEAST ALABAMA AND NORTHWEST FLORIDA AND SOUTHWEST
GEORGIA.
&&
LAT...LON 3153 8620 3154 8615 3162 8614 3162 8542
3138 8542 3141 8620
TIME...MOT...LOC 1800Z 007DEG 8KT 3160 8614 3156 8545
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 9:00 AM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, May 6, 9:00 AM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1000 AM EDT Sun May 6 2012 .Discussion...Not many changes appear to be needed to the near term grids with primary focus on coverage and intensity of afternoon/evening thunderstorms. 12z soundings from TLH and BMX indicate very steep lapse rates are in place atop rich boundary layer moisture with h5 temps from -11c to -14c. This will support moderate to strong instability with afternoon MLCAPE likely exceeding 2500 J/Kg this afternoon as highs push 90f. Primary hindrance for any sustained severe threat will be the weak winds aloft. Thus, storms will mainly be pulse in nature with brief-lived intense cores. The strongest of these pulsating storms should be capable of hail around 1 inch in diameter and brief damaging winds. Coverage and initiation locations of ensuing diurnal storms remains problematic with only weak focusing mechanisms in place. Storms may continue propagating southwards out of central AL/GA...with additional isolated development possible along the sea breeze or any other weak, residual surface boundaries given the general lack of capping this afternoon. It is not out of the question to see activity become semi-organized along a common outflow and shift south across the CWA this evening with pulse-severe cores. This possibility is the reason SPC has placed area back under a SLGT in the day 1 outlook. && .Aviation (through 12 UTC Monday)...Partly sunny conditions will become prevalent into the early afternoon as fog/low clouds have burned off. However, expect increasing chances of showers/ thunderstorms as the day wears on. Some of the stronger storms could produce wind gusts at least in the 20-30 kt range with an isolated severe gust and hail not out of the question at TAF sites. This activity is expected to move offshore/diminish during the evening with VFR for several hours tonight before fog and low clouds again bring MVFR/IFR conditions around sunrise. && .MARINE... A fairly benign pattern is expected over the marine area the next several days (outside of thunderstorm activity). Seas should be generally 1 foot or less with winds below 15 knots. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && Evans
Hazardous weather outlook, May 6, 4:30 AM CDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 530 AM EDT SUN MAY 6 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-070930- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 530 AM EDT SUN MAY 6 2012 /430 AM CDT SUN MAY 6 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MUCH OF THE AREA THIS AFTERNOON...AND LINGER INTO THIS EVENING. SOME OF THE STORMS COULD BE SEVERE. THE MAIN THREAT WOULD BE DAMAGING WIND GUSTS. HAIL TO AROUND 1 INCH IN DIAMETER MAY ALSO BE POSSIBLE IN THE STRONGEST STORMS. THUNDERSTORMS SHOULD REACH PEAK INTENSITY BETWEEN APPROXIMATELY 3 PM AND 9 PM. THE MAIN ADDITIONAL HAZARD WILL BE AREAS OF DENSE FOG...BOTH THIS MORNING AROUND SUNRISE AND POSSIBLY AGAIN TONIGHT. THE DENSE FOG THIS MORNING SHOULD BE CONFINED MOSTLY TO THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA...GENERALLY FROM TALLAHASSEE TO THE WEST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS WILL OCCUR MONDAY THROUGH WEDNESDAY NIGHT. A FEW STRONG STORMS WILL BE POSSIBLE EACH DAY. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SEVERE WEATHER TODAY WOULD BE APPRECIATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 08-LAMERS
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 1:05 AM CDT | Dense Fog Advisory | TAE | Coffee, Dale, Geneva, Houston | 7 hr |
| May 6, 1:11 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Henry, Houston | 49 min |
| May 6, 1:57 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva, Henry, Houston | 48 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.